MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on june 14, 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the left common iliac artery during treatment of a severely calcified lesion.The physician gained access from the left superficial femoral artery and advanced an 0.035" rosen guide wire across the calcified lesion.However, the physician was unable to advance a terumo destination guiding sheath (size unknown) through the calcification.After multiple attempts were made to advance the vbx device across the calcified lesion, the vbx device had become dislodged from the delivery catheter.The physician made the decision to remove the vbx delivery catheter, advance a 4mm balloon (manufacturer unknown) and inflate the device where it was.The physician advanced an 8mm balloon (unknown manufacturer) to successfully complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The device remains in the patient.Consequently, a direct product analysis was not possible.Cause of the reported event cannot be established based on evaluation of the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.The following ifu statements were identified as related to the primary device failure mode in this complaint.F.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis 1.Select the compatible size introducer sheath from table 1.Always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.Use standard interventional techniques to introduce the gore® viabahn® vbx balloon expandable endoprosthesis to the target lesion.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17136773
Report Number2017233-2023-04021
Device Sequence Number3941326
Product Code PRL
UDI-Device Identifier00733132637737
UDI-Public00733132637737
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberBXA115901A
Device Catalogue NumberBXA115901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale